Chamomile

Case
A mother of a five-year-old calls you about her son’s upset stomach and hives. He has a history of hayfever, and no history of serious gastrointestinal problems. He is not taking any medications and has never been hospitalized. When you ask about any herbs she may have administered, she reports giving him chamomile tea about an hour ago to help settle his stomach and his nerves after a bully had picked on him at the playground.
Question
Which of the following is true about Chamomile?


a. The use of chamomile as a sedative or to treat GI
complaints is based solely on historical anecdotes.

b. Chamomile may have caused the hives and the reaction
should be reported to the FDA.

 


ABC's of Herbal MedicineHerbs | Dietary SupplementsVitamins & Minerals
Pediatric Conditions | In-depth Monographs | Clinician Information Summaries
Patient Fact Sheets | Articles by LHTF Members
Interactions & Toxicity Information | Resources & Links
| About the LHTF | How to Support the LHTF | Educational Opportunity!

Last Updated: August 24, 2001
Copyright © 2003 LHTF Disclaimer